Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 391, NWS Paducah, KY

September 5, 2012Warrick County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Sep 5, 2012, 12:52 PM CDT for Warrick County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2012, 12:52 PM CDT (17:52 UTC)
Expired
Sep 5, 2012, 1:30 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 9:37 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS53 KPAH 051752
SVRPAH
INC173-051830-
/O.NEW.KPAH.SV.W.0391.120905T1752Z-120905T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1252 PM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...

* UNTIL 130 PM CDT.

* AT 1248 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HAUBSTADT...OR 5 MILES SOUTH OF FORT BRANCH...MOVING
  EAST AT 25 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CHANDLER...BOONVILLE...LYNNVILLE...FOLSOMVILLE...ELBERFELD AND
  TENNYSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3813 8702 3811 8708 3804 8710 3806 8714
      3805 8716 3802 8716 3799 8719 3804 8747
      3820 8746 3820 8732 3824 8731 3823 8707
      3821 8706 3821 8702
TIME...MOT...LOC 1752Z 273DEG 20KT 3817 8752
WIND...HAIL 60MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:09 PM CDT, 43 minutes earlier.

Area forecast discussion, Sep 5, 12:09 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1209 PM CDT WED SEP 5 2012

.UPDATE...
ISSUED AT 1207 PM CDT WED SEP 5 2012

UPDATED AVIATION SECTION.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 232 AM CDT WED SEP 5 2012

HOT/HUMID AIRMASS REMAINS IN PLACE. TEMPS FORECAST TO HIT
LOWER-MID 90S WITH LOWERS 70S TDS TODAY...TRANSLATING TO TRIPLE
DIGIT HEAD INDICES WEST OF A MOUNT VERNON IL-PADUCAH KY LINE.
ADVISORY CRITERIA 105 COULD BE HIT IN WRN PTNS SEMO SO WE WILL
HAVE A HEAT ADVISORY FOR PTNS SEMO TBD AFTER COLLABORATION.

SMALL POPS CONTINUE THRU FIRST 36 HOURS OF FORECAST...THEN BRIEFLY
PAUSE BEFORE THE BEST CHANCE POPS COMING FRIDAY-FRIDAY NIGHT.
THAT'S WHEN A ROBUST UPPER TROF WILL PUNCH A SURFACE COLD FRONT
ACROSS THE AREA. SEE TEXT SWODY3 OUTLOOKS THIS AREA FOR THE FRONTS
PASSAGE/ASSOCIATED STORMS. LIKELY CAT POPS MAY NEED TO BE
INCREASED IF THE RUNS CONTINUE TO COME TOGETHER WITH WHAT THEY ARE
SHOWING NOW.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 232 AM CDT WED SEP 5 2012

ECMWF AND NAM ARE SLOWER THAN THE GFS WITH THE PASSAGE OF THE COLD
FRONT SATURDAY. GFS HAS THE FRONT WELL EAST OF THE PAH FORECAST
AREA AT 12Z SATURDAY...WHILE ECMWF AND NAM SHOW THE FRONT
DISSECTING OUR REGION. CONSENSUS IS TO LEAN TOWARD THE SLOWER
ECMWF/NAM SOLUTION...SO KEPT POPS IN THE HIGH CHANCE CATEGORY EAST
FOR SATURDAY...TAPERING QUICKLY TO SLIGHT CHANCE POPS FOR OUR
WESTERN COUNTIES. THE FRONT AND ANY ASSOCIATED PRECIP SHOULD BE
EAST OF THE PAH FA BY 00Z SATURDAY...SO WE HAVE NO POPS IN THE
FORECAST BEYOND SATURDAY.

THE OTHER SIGNIFICANT FORECAST ISSUE IN THE EXTENDED IS COOLER
TEMPERATURES.  NORTH WINDS BEHIND THE FRONT SATURDAY WILL BRING
COOLER AIR INTO THE REGION...WITH READINGS SATURDAY AROUND 10
DEGREES BELOW NORMAL.  SURFACE HIGH PRESSURE OVER THE
CENTRAL/NORTHERN PLAINS WILL KEEP OUR REGION IN NORTHERLY FLOW
THROUGH MONDAY...WHICH WILL KEEP TEMPERATURES BELOW NORMAL DESPITE
PLENTY OF SUNSHINE.  ON TUESDAY THE HIGH WILL MOVE TO OUR EAST...AND
A RETURN OF SOUTHERLY FLOW WILL BEGIN A GRADUAL WARM UP.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1207 PM CDT WED SEP 5 2012

CHANCE OF CONVECTION WILL CONTINUE THIS AFTERNOON OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. MCV CONTINUES
TO TRACK EAST ACROSS MISSOURI AND MAY TRIGGER ADDITIONAL
CONVECTION THROUGH THE AFTERNOON ACROSS THE REST OF THE AREA.
TONIGHT...BEST MOISTURE SHOULD SHIFT EAST OF THE AREA...SO NO
PRECIPITATION FORECAST AT THIS TIME. WINDS WILL BE VARIABLE WITH
CONVECTION TODAY...LIGHT TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ100-107>109.

IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Sep 5, 8:09 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
809 AM CDT WED SEP 5 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
809 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER THE ENTIRE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER ASSOCIATED
HAZARD IS ISOLATED DAMAGING WINDS AND LARGE HAIL.

THE HEAT INDEX WILL TOP 100 THIS AFTERNOON ALONG AND WEST OF A
MOUNT VERNON ILLINOIS TO PADUCAH KENTUCKY LINE. A HEAT ADVISORY
HAS BEEN ISSUED FOR THE SOUTHEAST MISSOURI OZARKS THIS
AFTERNOON...WHERE THE HEAT INDEX MAY REACH OR EXCEED 105.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY NIGHT...AS A COLD
FRONT MAKES ITS APPROACH AND EVENTUAL PASSAGE. THE FRONT WILL
BRING SIGNIFICANTLY COOLER AND LESS HUMID AIR FOR THE WEEKEND. THE
CHANCE OF STORMS COULD INCLUDE AN ISOLATED SEVERE STORM. THE BEST
CHANCE OF RAIN AND FOR STRONG OR SEVERE STORMS WILL BE LATE FRIDAY
INTO FRIDAY NIGHT...WHEN THE FRONT IS ACTUALLY MAKING ITS PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND UPDATES
IN CASE THEIR ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Sep 5, 10:09 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 AM CDT WED SEP 5 2012

ILZ075>078-081>083-INZ081-082-085>088-051700-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-GIBSON-
PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT
1009 AM CDT WED SEP 5 2012

...STRONG THUNDERSTORMS APPROACHING SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...

THROUGH NOON...A BAND OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST
TO THE INTERSTATE 64 CORRIDOR REGION OF SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA. THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY
RAIN AND WIND GUSTS 30 TO 45 MPH. THE AREA MOST LIKELY TO
EXPERIENCE THE STRONGER STORMS WILL BE FROM MOUNT VERNON ILLINOIS
TO MOUNT CARMEL...TO PRINCETON AND PETERSBURG IN SOUTHWEST
INDIANA...PROVIDED THE STORMS MAINTAIN THEIR CURRENT TRACK AND
INTENSITY. MOVEMENT WAS SOUTHEAST AT 30 MPH.
Special weather statement, Sep 5, 10:44 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 AM CDT WED SEP 5 2012

ILZ075>078-081>083-INZ081-085-051700-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-GIBSON-
POSEY-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
FORT BRANCH...POSEYVILLE
1044 AM CDT WED SEP 5 2012

...STRONG OUTFLOW WINDS PRECEDING SEVERE STORMS OVER SOUTH CENTRAL
ILLINOIS...

STRONG OUTFLOW WINDS INTO JEFFERSON COUNTY ILLINOIS...AND
APPROACHING WAYNE...EDWARDS AND WABASH COUNTIES IN SOUTHERN
ILLINOIS...MAY RESULT IN WIND GUSTS 35 TO 50 MPH. THE WINDS ARE
OUT AHEAD OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST SOUTHEAST
ACROSS SOUTH CENTRAL AND SOUTHEAST ILLINOIS. THE WINDS WILL SPREAD
SOUTHEAST ACROSS THE INTERSTATE 64 CORRIDOR THROUGH NOON. STAY
TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Sep 5, 12:19 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 PM CDT WED SEP 5 2012

ILZ077-078-INZ081-082-051815-
EDWARDS IL-GIBSON IN-PIKE IN-WABASH IL-
1219 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS...AND GIBSON AND PIKE COUNTIES IN SOUTHWEST
INDIANA UNTIL 115 PM CDT...

AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. FRANCISVILLE TO
GRAYVILLE...AND MOVING EAST AT 40 MPH.

WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  PRINCETON...FORT BRANCH...PETERSBURG...OAKLAND CITY...PATOKA...
  OWENSVILLE...WINSLOW...HAZLETON...FRANCISCO...SOMERVILLE...MACKEY
  AND SPURGEON.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 5, 12:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     TSTM WND DMG     PRINCETON               38.36N 87.57W
09/05/2012                   GIBSON             IN   EMERGENCY MNGR

            THREE TREES AND THREE POWER POLES DOWN. ONE TREE FELL ON
            A HOME AND ONE ON A CAR. REPORTS RELAYED TO EMERGENCY
            MANAGEMENT FROM SPOTTERS AND LAW ENFORCEMENT.

&&

K.SMITH
Local storm report, Sep 5, 12:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     WINSLOW                 38.38N 87.21W
09/05/2012                   PIKE               IN   TRAINED SPOTTER

            A DEAD TREE FELL ON A GARAGE ROOF

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:38 PM CDTSevere Thunderstorm WarningPAHGibson, Pike37 min
Sep 5, 12:55 PM CDTSevere Thunderstorm WarningPAHVanderburgh25 min
Sep 5, 1:08 PM CDTSevere Thunderstorm WarningPAHSpencer52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.